MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VLFT10FXGEN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: unknown pencil, unknown pencil, (lot#unknown), medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during excision lesion right temple under moderate sedation, the doctor was removing lesion using needle tip cautery.Scrub tech stated that they saw a spark ¿jump¿ from the cautery to the drape on the patient¿s left side.The drape ignited, and immediately the staff and surgeon pulled all drapes off the patient.Patient received burns to forehead and left cheek area.The patient was sent to the er (emergency room) after the initial procedure.An intervention was needed, and the patient was referred to the wound center for a follow up.Er (emergency room) doctor noted the burns to be ¿partial thickness, with no airway or ocular involvement.¿.
 
Event or Problem Description
According to the reporter, during excision lesion right temple under moderate sedation, the doctor was removing lesion using needle tip cautery.Scrub tech stated that they saw a spark "jump" from the cautery to the drape on the patient¿s left side.The drape ignited, and immediately the staff and surgeon pulled all drapes off the patient.Patient received burns to forehead and left cheek area.The patient was sent to the er (emergency room) room the same hospital after the initial procedure.An intervention was needed and the patient was referred to the wound center for a follow up.Er (emergency room) doctor noted the burns to be "partial thickness, with no airway or ocular involvement.".
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b5, d9 (was not noted on h11 for the previous mdr) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no physical damages.The device was connected to external power and was powered on, passing post.The device went through and passed rf output, rem function, cross coupling, and high-frequency leakage testing as per (b)(4) rev a, results attached to the complaint record.Mono1, mono2, and bipolar functions were activated with both handpiece and footswitch, no faults observed.No functional faults were found with the device.It was reported that there was operating room fire and adverse event was reported.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: fire hazard do not place active instruments near or in contact with flammable materials (such as gauze or surgical drapes).Electrosurgical instruments that are activated or hot from use can cause a fire.When not in use, place electrosurgical instruments in a safety holster or safely away from patients, the surgical team, and flammable materials.Sparking and heating associated with electrosurgery can be an ignition source.Keep gauze and sponges wet.Keep electrosurgical electrodes away from flammable materials and oxygen (o2) enriched environments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21283193
Report Number1717344-2025-00206
Device Sequence Number15444234
Product Code GEI
UDI-Device Identifier10884521829527
UDI-Public10884521829527
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K241085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLFT10FXGEN
Device Catalogue NumberVLFT10FXGEN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/11/2025
04/04/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/24/2025
04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale